Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Waking up with pains in feet, ankles and legs. On amoxicillin for sinus infection. What is causing this?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I am 49 and I wake up every morning with aches and pains, mostly in my feet, ankles and legs. It takes a while for me to walk around and loosen up.

Three days ago, I started taking amoxicillin for a sinus infection and the pains went away. (By the way, I have also been taking Lortab to help with the pain when I go to sleep.)

This is the 2nd time I have experienced this. Is it possible those aches and pains are a result of an infection?
Posted Wed, 22 Aug 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Anil Grover 3 hours later
Hi XXXXXXX
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology. I read your mail with diligence. Firstly I must compliment you for keeping your HbA1C below 8 that means you are good care of your Diabetes.
When, one talks about aches and pains in a diabetic patient one invariably thinks of diabetic neuropathy. But with such control, I assume we ought not consider it. I hope for future you will maintain same or better profile. Best Wishes.

Morning stiffness reminds me of condition like Rheumatoid disease, though it not common in 49 year old man but I will comfortable if you have raised this issue with your doctor and also get Rheumatoid Factor done. For, I find no reason that a course of antibiotic should relieve joint pain. One rare possibility will be infection induced reactive polyarthralgia.

I hope that Lortab is habit forming drug and chronic pain patients are first to become dependent. Use it by all means if your pain is not relieved by OTC Tylenol (paracetamol 500 mg maximum daily dose 2000 mg; reported to have cumulative that is drug taken over the years side effects also, Otherwise perfectly safe drug as potent as codeine). Good luck. I hope the answer is of some use if you have any supplementary query, please do write, I will be more than happy to answer,
With Best Wishes

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Waking up with pains in feet, ankles and legs. On amoxicillin for sinus infection. What is causing this? 50 minutes later
Thank you for your quick response. I have read up a little on infection induced reactive polyarthralgia. If the pain comes back after my antibiotic treatment is complete, I will discuss this with my doctor. It may be rare, but this connection is drastic and, I think, too much so to attribute to coincidence. Thanks.
 
 
Answered by Dr. Anil Grover 28 minutes later
Hi,
Thank you for your response.
You have a point once may be coincidence but twice one can not but think of connection. Good Luck.
With Best Wishes

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor